Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 191, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 21, 2015, 8:29 PM EDT for Wayne County, Wilson County, North Carolina. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 21, 2015, 8:29 PM EDT (00:29 UTC)
- Expired
- Jul 21, 2015, 9:15 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 53 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 21, 8:37 PM EDT | TSTM WND DMG | 1 N Goldsboro, NC | TREE DOWN ACROSS ROAD AT PINEVIEW AVE AND MAPLE ST IN GOLDSBORO. |
| Jul 21, 8:40 PM EDT | TSTM WND DMG | 3 Nne Elroy, NC | TREE DOWN ACROSS THOROUGHFARE RD IN GOLDSBORO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 0.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2897 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
481
WUUS52 KRAH 220029
SVRRAH
NCC191-195-220115-
/O.NEW.KRAH.SV.W.0191.150722T0029Z-150722T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
829 PM EDT TUE JUL 21 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 915 PM EDT
* AT 829 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
FREMONT TO 6 MILES WEST OF GOLDSBORO...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WILSON...ELM CITY...FREMONT...WALNUT CREEK...LUCAMA...
STANTONSBURG...BLACK CREEK...PIKEVILLE AND SARATOGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
3534 7782 3518 7784 3531 7826 3535 7815
3537 7816 3539 7814 3542 7816 3558 7807
3559 7809 3579 7804 3583 7776 3573 7772
3568 7766
TIME...MOT...LOC 0029Z 286DEG 23KT 3561 7795 3536 7809
$$3 follow-up statements
017
WWUS52 KRAH 220047
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
847 PM EDT TUE JUL 21 2015
NCC191-195-220115-
/O.CON.KRAH.SV.W.0191.000000T0000Z-150722T0115Z/
WAYNE NC-WILSON NC-
847 PM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN WAYNE AND EASTERN WILSON COUNTIES...
AT 846 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES
EAST OF FREMONT TO NEAR GOLDSBORO...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WILSON...ELM CITY...FREMONT...WALNUT CREEK...
STANTONSBURG...BLACK CREEK...PIKEVILLE...SARATOGA AND EUREKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
LAT...LON 3557 7782 3543 7783 3540 7780 3538 7780
3534 7782 3518 7784 3528 7817 3533 7806
3555 7801 3559 7796 3580 7795 3583 7776
3573 7772 3568 7766
TIME...MOT...LOC 0046Z 286DEG 23KT 3558 7783 3533 7797
$$037
WWUS52 KRAH 220103
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
903 PM EDT TUE JUL 21 2015
NCC195-220112-
/O.CAN.KRAH.SV.W.0191.000000T0000Z-150722T0115Z/
WILSON NC-
903 PM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3534 7782 3518 7784 3524 7803 3536 7787
3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 0102Z 291DEG 15KT 3525 7792
$$
NCC191-220115-
/O.CON.KRAH.SV.W.0191.000000T0000Z-150722T0115Z/
WAYNE NC-
903 PM EDT TUE JUL 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHEASTERN WAYNE COUNTY...
AT 902 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH.
THIS STORM WAS LOCATED NEAR WALNUT CREEK...OR 8 MILES SOUTHWEST OF LA
GRANGE...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...WALNUT CREEK...SEVEN SPRINGS AND CLIFFS OF THE NEUSE
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.
&&
LAT...LON 3534 7782 3518 7784 3524 7803 3536 7787
3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 0102Z 291DEG 15KT 3525 7792
$$668
WWUS52 KRAH 220111
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
911 PM EDT TUE JUL 21 2015
NCC191-220121-
/O.EXP.KRAH.SV.W.0191.000000T0000Z-150722T0115Z/
WAYNE NC-
911 PM EDT TUE JUL 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY WILL
EXPIRE AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3534 7782 3518 7784 3524 7803 3536 7787
3543 7783 3540 7780 3538 7780
TIME...MOT...LOC 0108Z 286DEG 23KT 3525 7792
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:50 PM EDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 21, 3:50 PM EDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 350 PM EDT TUE JUL 21 2015 .SYNOPSIS...A WEAK COLD FRONT WILL MOVE THROUGH THE AREA LATE THIS EVENING AND OVERNIGHT. THE FRONT WILL STALL BRIEFLY TO OUR SOUTH ON WEDNESDAY...BEFORE RETREATING NORTH BACK ACROSS SOUTHERN PORTIONS OF THE STATE WEDNESDAY NIGHT AND THURSDAY. HIGH PRESSURE WILL BUILD INTO THE AREA ON FRIDAY. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 345 PM TUESDAY... ...HEAT ADVISORY REMAINS IN EFFECT THIS AFTERNOON FOR THE EASTERN HALF OF CENTRAL NC... MID/UPPER LEVEL CYCLONE CENTERED OVER JAMES BAY WILL PROGRESS EASTWARD ACROSS NORTHERN QUEBEC WITH ASSOCIATED NORTHERN STREAM TROUGH CURRENTLY OVER THE GREAT LAKES REGION MOVING INTO THE NORTHEAST THIS EVENING/TONIGHT. CENTRAL NC WILL FIND ITSELF WITHIN ZONAL FLOW ALOFT AT THE BASE OF THIS NORTHERN STREAM TROUGH WITH ATTENDANT SFC COLD FRONT THAT TRAILS FROM QUEBEC INTO MIDDLE MS VALLEY EXPECTED TO MAKE IT WAYS INTO THE AREA THIS EVENING(AFTER 00Z) AND OVERNIGHT. SCATTERED STORMS ARE EXPECTED AHEAD OF THE FRONT...HOWEVER FORCING IS NOT PARTICULARLY STRONG AND LOOKS TO BE LIMITED/CONFINED TO LOWER-LEVEL FRONTAL CONVERGENCE AS CENTRAL NC REMAINS WELL REMOVED FROM THE TROUGH DYNAMICS TO THE NORTH. LOW-LEVEL WESTERLY FLOW MAY PLAY A ROLE IN LIMITING COVERAGE AS WELL. WILL LEAVE POPS IN THE 30- 40 PERCENT RANGE. AN ISOLATED STORM OR TWO COULD BECOME SEVERE...ESPECIALLY ACROSS THE NORTHERN TIER IN CLOSER PROXIMITY WHERE BETTER INSTABILITY AND STRONGER SHEAR ARE FORECAST TO RESIDE ACROSS CENTRAL VIRGINIA. STORMS LOOK TO CLEAR EAST OF THE AREA BETWEEN 03 TO 06Z WITH DRIER AIR FILTERING INTO THE AREA AS WEAK HIGH PRESSURE OVER THE MIDDLE MS VALLEY BEGINS TO EXTEND INTO THE AREA FROM THE NORTHWEST. LOWS TONIGHT 70-75F...COOLEST NORTHWEST. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 345 PM TUESDAY... FRONT STALLS SOUTH OF THE AREA ON WEDNESDAY WITH NOTICEABLY DRIER- LESS HUMID CONDITIONS COURTESY OF WEAK HIGH PRESSURE EXTENDING INTO THE AREA FROM THE NORTH/NORTHWEST. SOUNDINGS INDICATE A DRY AND STABLE AIRMASS IN PLACE ACROSS NEARLY ALL OF CENTRAL NC...WITH ONLY WEAK INSTABILITY NOTED ACROSS SAMPSON COUNTY IN CLOSER PROXIMITY TO THE FRONT TO OUR SOUTH. HIGHS WILL RANGE FROM UPPER 80S NORTH TO MID 90S SOUTH. RAIN CHANCES WILL ACTUALLY RETURN TO THE AREA LATE WEDNESDAY NIGHT/EARLY THURSDAY MORNING AS WEAK SHORTWAVES EJECTING EASTWARD ATOP THE RETREATING FRONTAL ZONE...WILL INDUCE WEAK SFC WAVE DEVELOP INVOF OF THE NC/SC STATE LINE. SOUNDINGS SHOW ELEVATED INSTABILITY SPREADING NORTHWARD INTO THE COASTAL PLAIN AND CENTRAL PIEDMONT AFTER 06Z AND PWATS INCREASING TO 2-2.25 ACROSS THE SOUTHEASTERN TIER WHERE LOW-LEVEL MOISTURE CONVERGENCE WILL BE MAXIMIZED INVOF THE LOW. HOWEVER...THERE IS STILL A FAIR AMOUNT OF SPREAD WITH THE TIMING...AMOUNTS AND COVERAGE...TOO MUCH TO WARRANT HIGHER THAN CHANCE POPS AT THIS TIME. LOWS IN THE UPPER 60/NEAR 70 NORTHWEST TO LOWER/MID 70S SOUTHEAST. && .LONG TERM /THURSDAY THROUGH TUESDAY/... AS OF 240 PM TUESDAY... A FRONT WILL BE QUASI-STATIONARY TO OUR SOUTH TO BEGIN THE LONG TERM PERIOD. MODELS SHOW A WAVE DEVELOPING ALONG THIS BOUNDARY AND TRACKING NORTHEASTWARD THROUGH THE DAY ON THURSDAY. IN ADDITION... MODELS ARE COMING INTO GENERAL AGREEMENT WITH SOME MCS ACTIVITY TRACKING ACROSS THE TENNESSEE VALLEY INTO THE SOUTHERN APPALACHIANS AND EVENTUALLY TOWARDS THE SOUTHEAST COAST. THERE IS STILL SOME DISAGREEMENT WITH THE EXACT DETAILS OF THESE FEATURES...BUT REGARDLESS PRECIP CHANCES WILL ONCE AGAIN INCREASE (MOSTLY ACROSS THE SOUTH AND EAST) LATE THURSDAY AND THURSDAY NIGHT. AS THE TROUGH/LOW PRESSURE SYSTEM MOVES OFFSHORE...PRECIP WILL DECREASE AGAIN FRIDAY. DRIER WEATHER IS EXPECTED TO PERSIST THROUGH MUCH OF THE WEEKEND AS THE HIGH PRESSURE BUILDS DOWN INTO THE REGION....PUSHING THE BOUNDARY EVEN FURTHER TO THE SOUTH. THERE COULD BE SOME ISOLATED SHOWERS ON SUNDAY AS ENOUGH MOISTURE MAY BEGIN TO RETURN TO THE AREA (ESPECIALLY CLOSER TO THE MOUNTAINS). CONVECTION CHANCES ARE THEN PROGGED TO RETURN EARLY NEXT WEEK AS OUR NEXT NORTHERN STREAM SHORTWAVE/SURFACE FRONT APPROACH THE REGION.. TEMPS SHOULD BE NEAR NORMAL THROUGH THE PERIOD... WITH HIGHS GENERALLY IN THE UPPER 80S TO LOWER 90S AND OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 130 PM TUESDAY... 24-HR TAF PERIOD: A WEAK COLD FRONT CROSS THE AREA LATE THIS EVENING AND OVERNIGHT. SCATTERED SHOWERS AND STORMS EXPECTED TO DEVELOP ALONG AND AHEAD OF THE FRONT...MOVING WEST TO EAST ACROSS THE AREA. THE BEST CHANCE FOR ANY SUB-VFR CONDITIONS IN HEAVY RAIN AT KGSO AND KINT WILL BE BETWEEN 18 TO 22Z...AT KRDU BETWEEN 20 TO 24Z...AND AT KRWI AND KFAY BETWEEN 22 TO 02Z. OTHERWISE...EXPECT SUSTAIN WESTERLY WINDS OF 10-13 KT WITH GUSTS UP TO 15-20 KT THROUGH THE AFTERNOON...VEERING TO THE NW/NNW AT 5-10 KT LATE THIS EVENING (00-06Z) AS THE FRONT PROGRESSES SOUTHEASTWARD THROUGH CENTRAL NC. LONG TERM: AFOREMENTIONED WEAK COLD FRONT THAT WILL MOVE INTO THE AREA THIS EVENING AND TONIGHT IS EXPECTED TO STALL NEAR THE NC/SC STATE LINE ON WEDNESDAY. DRY VFR CONDITIONS ARE EXPECTED ON WEDNESDAY BUT WET CONDITIONS WITH LOW CLOUDS AND RESTRICTIONS IN RAIN COULD DEVELOP OVER PORTIONS OF THE CAROLINAS LATE WEDNESDAY NIGHT AS WAVE OF LOW PRESSURE DEVELOPS ALONG THE STALLED FRONTAL ZONE. RAIN COULD LINGER INTO THE DAY ON THURSDAY...ESPECIALLY ACROSS THE SOUTH...NEAR FAY. DRY VFR CONDITIONS ARE EXPECTED FRIDAY THROUGH THE WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ010-011-026>028- 041>043-077-078-085-086-088-089. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...CBL LONG TERM...KRD AVIATION...CBL
Hazardous weather outlook, Jul 21, 4:31 PM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 431 PM EDT TUE JUL 21 2015 NCZ010-011-026>028-041>043-077-078-085-086-088-089-222045- WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WAKE-JOHNSTON-WILSON-HARNETT- WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 431 PM EDT TUE JUL 21 2015 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL MOVE EAST THROUGH THE AREA THIS AFTERNOON AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>009-021>025-038>040-073>076-083-084-222045- PERSON-GRANVILLE-VANCE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM- DAVIDSON-RANDOLPH-CHATHAM-STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 431 PM EDT TUE JUL 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE EAST THROUGH THE AREA THIS AFTERNOON AS A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 21, 6:59 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT TUE JUL 21 2015
NCZ074-075-083>085-220000-
SCOTLAND NC-RICHMOND NC-ANSON NC-MOORE NC-MONTGOMERY NC-
659 PM EDT TUE JUL 21 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SCOTLAND... RICHMOND...NORTHEASTERN ANSON...SOUTH CENTRAL MOORE AND
SOUTH CENTRAL MONTGOMERY COUNTIES UNTIL 800 PM EDT...
AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
ANSONVILLE TO 8 MILES NORTH OF ROCKINGHAM...AND MOVING EAST AT 40
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKINGHAM...WADESBORO...HAMLET...ANSONVILLE...HOFFMAN...PINEBLUFF...
MOUNT GILEAD...ELLERBE...DOBBINS HEIGHTS AND WAGRAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3515 8018 3515 8016 3516 8016 3518 8011
3514 8007 3517 8005 3520 8006 3522 8003
3510 7940 3504 7946 3499 7939 3494 7935
3486 7934 3480 7935 3479 7944 3489 7996
3512 8024
TIME...MOT...LOC 2258Z 285DEG 34KT 3507 8006 3506 7978Special weather statement, Jul 21, 7:18 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT TUE JUL 21 2015
NCZ028-212345-
EDGECOMBE NC-
718 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL EDGECOMBE
COUNTY UNTIL 745 PM EDT...
AT 717 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TARBORO...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...PINETOPS...CONETOE AND KINGSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3587 7735 3582 7735 3583 7739 3583 7741
3581 7742 3581 7745 3580 7745 3580 7747
3575 7754 3579 7764 3592 7769 3597 7756
3594 7737 3590 7734
TIME...MOT...LOC 2317Z 290DEG 26KT 3587 7752
!Local storm report, Jul 21, 7:28 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT TUE JUL 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG CHAPEL HILL 35.93N 79.04W
07/21/2015 ORANGE NC 911 CALL CENTER
MULTIPLE TREES DOWN IN THE CHAPEL HILL CARRBORO AREAS.
&&
EVENT NUMBER RAH1500905
RAHSpecial weather statement, Jul 21, 7:59 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT TUE JUL 21 2015
NCZ085-220015-
SCOTLAND NC-
759 PM EDT TUE JUL 21 2015
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHEASTERN
SCOTLAND COUNTY UNTIL 815 PM EDT...
AT 758 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAURINBURG...MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAURINBURG...MAXTON...EAST LAURINBURG AND LAUREL HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3474 7960 3484 7956 3481 7935 3477 7933
3463 7946 3463 7947
TIME...MOT...LOC 2358Z 288DEG 25KT 3473 7952Special weather statement, Jul 21, 8:20 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
820 PM EDT TUE JUL 21 2015
NCZ089-220115-
SAMPSON NC-
820 PM EDT TUE JUL 21 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SAMPSON
COUNTY UNTIL 915 PM EDT...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
NORTHWEST OF CLINTON TO 12 MILES NORTH OF AMMON...AND MOVING EAST AT
30 MPH.
WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLINTON...ROSEBORO...SALEMBURG...TURKEY...AUTRYVILLE AND HOBBTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3486 7850 3487 7851 3488 7851 3489 7854
3491 7854 3500 7865 3509 7867 3509 7866
3512 7865 3513 7864 3520 7845 3521 7818
3521 7817 3509 7817 3508 7816 3490 7815
3483 7817
TIME...MOT...LOC 0020Z 272DEG 28KT 3515 7843 3498 7856Local storm report, Jul 21, 8:25 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
825 PM EDT TUE JUL 21 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND DMG 3 SE EMIT 35.70N 78.24W
07/21/2015 JOHNSTON NC 911 CALL CENTER
TREES DOWN ACROSS ROADWAY.
&&
RAHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 8:20 PM EDT | Special Weather Statement | RAH | Sampson | 55 min |
| Jul 21, 8:37 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 53 min |
| Jul 21, 9:38 PM EDT | Special Weather Statement | RAH | Bladen | 52 min |
| Jul 21, 9:52 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 20 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.